As a medical doctor, I've noticed that people usually overuse fat burners and so-called diet pills when trying to lose weight.
This can cause diarrhea and other side effects, and the blame is almost exclusively put on weight loss supplements. I’m here to explain why this happens and how you can avoid it.
- Fat burners can cause diarrhea and other side effects if not properly taken, or if your body is sensitive to a specific brand.
- These supplements stimulate the central nervous system to increase your metabolism and also stimulate the brain to boost your metabolism.
- According to the International Foundation for Gastrointestinal Disorders, more than two or three cups of caffeine can often cause diarrhea, although this varies depending on a person's caffeine tolerance and sensitivity.
- I often advise consulting a physician before taking fat burners. In addition, if you experience diarrhea for three days straight, seek medical help immediately as it could be a sign of liver damage.
Can Fat Burners Cause Diarrhea?
Yes, fat burners can cause diarrhea just like any diet pill or drug can cause diarrhea and other serious side effects if not taken correctly.
Fat burners function in two ways. One is to stimulate your central nervous system to increase your metabolism, while the other is to stimulate your brain to boost your metabolism. Both ways can result in diarrhea as a side effect.
From my experience as a medical doctor, I've come to learn that diarrhea, and any other side effect for that matter, could happen as a result of several factors.
Let's examine them.
Also Read: Can Fat Burners Cause Fertility?
How Some Fat Burners Cause Diarrhea
Below are a few reasons why some fat burners can cause diarrhea.
Based on my professional experience, I recommend caution with fat burners due to potential side effects such as diarrhea. It's important to seek approval before starting new diet pills to analyze the ingredients and ensure individual sensitivity is considered.
Additionally, it's crucial to avoid fat burners containing ephedra, as it was banned by the FDA in 2004 due to serious risks .
Too Much Caffeine
Fat burners often contain stimulants like caffeine, which can stimulate the intestinal tract and increase the rate at which the body digests food. Excessive caffeine intake from specific diet pills has been associated with diarrhea and other side effects, and it is advisable to exercise caution when using fat burners.
According to the International Foundation for Gastrointestinal Disorders, more than two or three cups of caffeine can often cause diarrhea .
Using Multiple Weight Loss Supplements
Based on a peculiar case, excessive use of fat-burning supplements led to severe side effects, including diarrhea, emphasizing the importance of moderation and consulting with a healthcare professional before starting any supplement regimen.
Personalized nutrition, tailored to the individual, may offer a safer and more effective alternative for fat loss without adverse effects on digestive health.
Warning and Considerations
With each bowel movement, you lose many fluids, so having diarrhea for long periods can be dangerous to your health. It's also important to consider the psychological effects of using fat burners, as stress and anxiety about weight loss can exacerbate digestive issues, leading to symptoms like diarrhea.
If you lose too much water, you may experience dehydration and an imbalance in electrolytes. This can furthermore lead to stomach pain, rectal bleeding, or fever.
Contact your physician if you have diarrhea that lasts for more than three days, as constant diarrhea can also be a sign of liver damage.
About The Author
You May Also Like